Discussions that mention synthroid

Thyroid Disorders board


Hello I was wondering if anyone could help me. I have hypo, Started off with a tsh of >160, Enlarged heart, I have gotten alot better with the hypo thing, But symptoms i still have are Light red rash on my back between shoulder blades New symptoms started 2 months after being treated on levtyroxin joint pain in both knee's and toes ankels, sometimes shoulders hips, hands wrists, fingers, It all started at once, Mri's show no damage to joints but they are inflamed, I have been to ten doctors no help, does anyone have any advice to give me, I'm running out of money, I had to move into friends basement so i can try to keep paying medical bills.

Some of my last test are,

tsh 4.8 Range .35-4.2 The doc did raise my dose. so i'll get tested again.
Free t4 1.7 Range .6-2.2 The doc did raise my dose,
Antithyroglobulin antibody 54 Range 0-8
Ant******** microsomal antibody 25,600 RANGE >1600 is elevated.
I have switched from generic to synthroid to see if that helps.

I was tested for lupus it was NEG, also RA also NEG, I know these test arn't that good but thats all the docs will do. I was tested for celiac diease also negative,. I was tested for lyme diease also 0 out of 8 bands and 0 out of 3 bands so neg on that one also.

I had a colonscope thing all looked ok, also had the uper GI scope looked ok as well. I have a very loose stool, have to go to the bathroom alot. And have alot of gas only when i do go to the bathroom.

I'm 27 And feeling hopeless, If your still reading this thanks, any info would help alot. I know having that high of antibodys that i listed above makes it look alot like i could have another autoimmune diease, but the docs don't want to help me. I'm so angry, Why can't i walk into a doctors office and they tell me they want to help, and the'll do everything in there power to try to fine out whats wrong. I'm useually a happy peoson but this pain and not feeling good is really getting to me, I belive in god, and i would never hurt myself, But i want to pray that maybe i wont wake up one day. I've lost the last 6 years of my life, I'm starting to think that most likely it's only going to get worse.
Quote from adamace1:
Hello I was wondering if anyone could help me. I have hypo, Started off with a tsh of >160, ...

...snip...


Some of my last test are,

tsh 4.8 Range .35-4.2 The doc did raise my dose. so i'll get tested again.
Free t4 1.7 Range .6-2.2 The doc did raise my dose,
Antithyroglobulin antibody 54 Range 0-8
Ant******** microsomal antibody 25,600 RANGE >1600 is elevated.
I have switched from generic to synthroid to see if that helps.

...snip...

I'm 27 And feeling hopeless, ...


I may have missed something in this topic. I am in the hypothyroid levelling process after all and certainly entitled to use that for an excuse for at least awhile now. ;)

I did try to read everything, however, and didn't catch anyone suggesting it might be a good idea to keep working with the doctor on just what I am doing, levelling? My first TSH was 6.4. I felt like I was dying. The doctor started me on 50mcg Levothroid plus a diuretic because feet, ankles and legs were severely swollen. Somewhere during the six weeks between that and the next lab, I had a few days where I actually started to sense some improvement in my myriad of symptoms, but the major relief during that time was due to the diuretic. Swelling subsided, rash on calves began to heal.

Thyroid hormone levelling can be miserable. I learned that fairly quickly.

Second lab, TSH was 3.7. My doctor told me we are aiming between 1 and 2. He upped the Levothroid to 75mcgs. That was roughly two weeks ago. I will be doing the third lab about a week into August. Shortly after the increased dosage I had about a week of feeling better than I can remember in the past 10 years or so. And then the aches, pains, brain fog, tingly fingers, desire to sleep all the time, hoarseness, sore throat, etc., returned. I'm guessing (hoping) that was a preview of that soon to come. :) :)

I am still rather miserable much of the time. We're just not there yet. I suspect my body may need healing time even after the goal level is reached.

Perhaps many of your symptoms are a result of the fact you are going through a process of finding the right dose for you? I am certain it doesn't help to also have financial worries while going through this. If you don't have medical insurance, perhaps you should check into what aid might be available for that in your state.

I am sorry you feel so bad and I so empathize. I do have hope for you (and me) feeling considerably better once we reach the right levels and give ourselves a little healing time.

Please give us an update on your progress when you feel up to it. Sending encouragement your way to keep on keeping on. I keep telling myself to remember I am glad I was finally diagnosed, that I am now 8+ weeks closer to feeling better than I was when I swallowed that first tiny pill. Please don't feel hopeless. :)